Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 339, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Aug 31, 2021, 5:12 AM CDT. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2021, 5:12 AM CDT (10:12 UTC)
- Expired
- Aug 31, 2021, 6:45 AM CDT
- In force
- 93 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Eglin Afb radar (KEVX), 102 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430
WHUS54 KMOB 311012
SMWMOB
GMZ634-635-650-655-311145-
/O.NEW.KMOB.MA.W.0339.210831T1012Z-210831T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
512 AM CDT Tue Aug 31 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Pensacola Bay Area including Santa Rosa Sound...
Western Choctawhatchee Bay...
* Until 645 AM CDT.
* At 512 AM CDT, strong thunderstorms were located along a line
extending from near Escambia Bay Bridge to near Arnica Bay, moving
east at 30 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Mary Esther, Fort Walton Beach, Pensacola Beach, Pensacola Pass,
Fort Pickens, East Bay, Okaloosa Pier, Pensacola Bay Bridge, Garcon
Point Bridge and Pensacola Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 3065 8699 3050 8702 3044 8688 3036 8720
3045 8639 3040 8652 3033 8639 3016 8757
3042 8718 3059 8720 3055 8709 3055 8712
3044 8709 3045 8707 3065 8700
TIME...MOT...LOC 1012Z 250DEG 31KT 3059 8717 3025 8745
HAIL...0.00IN
WIND...40KTS
$$
MMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 31, 12:35 AM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 31, 12:35 AM CDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1235 AM CDT Tue Aug 31 2021
.AVIATION...
06Z issuance...Numerous to widespread showers and and a few storms
over much of the area will shift slowly eastward and gradually
diminish in coverage through the period. South to southwest winds
10 to 20 knots with frequent higher gusts become primarily southwest
through the day then diminish Tuesday evening. Low level wind
shear will be present overnight with southwest winds to 45-55
knots at 2 kft. Primarily MVFR conditions are expected overnight
improve to primarily VFR conditions by this afternoon. /29 /21
&&
.PREV DISCUSSION... /issued 1005 PM CDT Mon Aug 30 2021/
NEAR TERM UPDATE...Tropical Depression Ida continues to lift
north- northeast across north central MS this evening and is
forecast to move into far northeast MS/northwest AL by early
Tuesday morning. A tight MSLP gradient will continue to extend
across much of our forecast area on the southeastern and southern
side of the associated surface low tonight, allowing for continued
strong southerly flow across our region during the overnight and
early morning hours. Southerly winds will remain elevated between
15-25 mph, with a few gusts up to 35-40 mph tonight and a Wind
Advisory will remain in effect through 10 AM CDT Tuesday morning.
Another convective band on the southeast side of Ida is taking
shape across portions of southeast MS into interior southwest AL
this evening and expect a continued eastward shift of convective
development to along and east of the I-65 corridor overnight into
early Tuesday morning as the surface low lifts toward northeast MS
and northwest AL. There will still be some concern for damaging
wind gusts and potentially a tornado overnight, particularly east
of the I-65 corridor and along southern/coastal portions of the
CWA where MLCAPE values are expected to range between 1000-2000
J/KG along far southwest AL and the western FL panhandle as low
level moist advection allows for dewpoints to rise into the mid to
upper 70s over these areas. A strong low level jet on the order
of 40-50 kt will also continue to overspread southern and eastern
portions of the CWA overnight. Instability and shear will be
sufficient to favor localized damaging gusts in the convective
bands overnight into early Tuesday morning, and a tornado cannot
be ruled out given 0-1 km SRH 150-200 m2/s2 in regions of higher
instability. Torrential downpours will also accompany the heaviest
rainbands (PWATs remain elevated between 2.25-2.4 in.), so
localized flash flooding will remain possible overnight. Will
maintain the Flash Flood Watch for southwest/south central AL and
the western FL panhandle where convective potential will be
highest late tonight through Tuesday morning.
Strong southerly flow will continue to result in coastal flooding
along the AL/western FL panhandle coast during the high tide cycle
late tonight through early Tuesday morning. Inundation up to at
least 3 feet is expected along the AL coast, where a Coastal Flood
Warning remains in effect. A Coastal Flood Advisory continues
along the western FL panhandle coast where 1-3 feet inundation is
anticipated. /21
MARINE...Winds across the marine area will remain between 25-30
knots with occasional gusts over 35 knots tonight. Seas will
remain between 8-10 feet offshore with 3-5 feet waves across
Mobile Bay and Mississippi Sound. Waves of 2-4 feet expected
tonight across Pensacola Bay with 1-2 feet in all other bays and
sounds. Dangerous boating for small craft will continue into
Tuesday. JLH
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 10 AM CDT this morning for ALZ051>060-
261>266.
Flash Flood Watch until noon CDT today for ALZ051>060-261>266.
Coastal Flood Warning until 10 AM CDT this morning for
ALZ263>266.
High Rip Current Risk through late Wednesday night for ALZ265-
266.
High Surf Warning until 7 AM CDT this morning for ALZ265-266.
FL...Wind Advisory until 10 AM CDT this morning for FLZ201>206.
Flash Flood Watch until noon CDT today for FLZ201>206.
High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
Coastal Flood Advisory until 10 AM CDT this morning for FLZ202-
204-206.
High Surf Warning until 7 AM CDT this morning for FLZ202-204-206.
MS...Wind Advisory until 10 AM CDT this morning for MSZ067-075-076-
078-079.
GM...Small Craft Advisory until 7 AM CDT Wednesday for GMZ630>636-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Aug 31, 12:37 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1237 AM CDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD BENNDALE 30.87N 88.81W
08/30/2021 GEORGE MS LAW ENFORCEMENT
VERY HEAVY RAINFALL WITH 2 INCH PER HOUR
RATES FELL OVER VERY SATURATED CONDITIONS
AND RESULTED IN ADDITIONAL FLASH FLOODING.
THIS HAS RESULTED IN A ROAD COLLAPSE ALONG
HWY. 26 NEAR HWY 57 IN BENNDALE, MS, IN
GEORGE COUNTY.
&&
JLHLocal storm report, Aug 31, 12:54 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1254 AM CDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD 1 E LUCEDALE 30.93N 88.58W
08/31/2021 GEORGE MS LAW ENFORCEMENT
FLOODING REPORTED ALONG HWY. 198 IN LUCEDALE
NEAR THE RAILROAD UNDERPASS.
&&
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 10:22 PM CDT | Flash Flood Warning | MOB | Mobile, Washington | 6 hr |
| Aug 30, 11:27 PM CDT | Tornado Warning | MOB | Mobile | 13 min |
| Aug 31, 1:18 AM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 6 hr |
| Aug 31, 3:33 AM CDT | Flash Flood Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 4 hr |
| Aug 31, 3:42 AM CDT | Special Marine Warning | MOB | 93 min | |
| Aug 31, 4:21 AM CDT | Special Marine Warning | MOB | 54 min | |
| Aug 31, 4:41 AM CDT | Special Marine Warning | MOB | 34 min | |
| Aug 31, 4:52 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 23 min |
| Aug 31, 5:17 AM CDT | Special Marine Warning | MOB | 58 min | |
| Aug 31, 5:42 AM CDT | Special Marine Warning | MOB | 63 min | |
| Aug 31, 5:46 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 44 min |
| Aug 31, 6:04 AM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 12 hr |
| Aug 31, 6:39 AM CDT | Special Marine Warning | MOB | 96 min | |
| Aug 31, 6:42 AM CDT | Special Marine Warning | MOB | 63 min | |
| Aug 31, 6:51 AM CDT | Special Marine Warning | MOB | 36 min | |
| Aug 31, 7:09 AM CDT | Areal Flood Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more | 6 hr |
| Aug 31, 7:45 AM CDT | Special Marine Warning | MOB | 90 min | |
| Aug 31, 8:10 AM CDT | Special Marine Warning | MOB | 65 min | |
| Aug 31, 8:28 AM CDT | Special Marine Warning | MOB | 92 min | |
| Aug 31, 9:08 AM CDT | Special Marine Warning | MOB | 97 min | |
| Aug 31, 7:14 AM CDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 6 hr |
| Aug 31, 7:57 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 33 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.